Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 23, NWS Dodge City, KS

May 8, 20164 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2016, 6:01 PM CDT for 4 counties in Kansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2016, 6:01 PM CDT (23:01 UTC)
Expired
May 8, 2016, 6:33 PM CDT
In force
32 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Tornado
Possible
Hail
2.5 in
Wind
70.0 mph

Counties Edwards County, KS, Kiowa County, KS, Pratt County, KS, Stafford County, KS

The radar

The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 6:38 PM CDTHAIL 0.75Dillwyn, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:44 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2016-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2016-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2934 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WUUS53 KDDC 082301
SVRDDC
KSC047-097-151-185-082345-
/O.NEW.KDDC.SV.W.0023.160508T2301Z-160508T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
601 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN STAFFORD COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 600 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF BELVIDERE...MOVING NORTHEAST AT 45 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  STAFFORD...HAVILAND...MACKSVILLE...CULLISON...BELPRE...BYERS...FELLSBURG...
  WELLSFORD...HOPEWELL...DILLWYN...TROUSDALE AND BELVIDERE.

THIS WARNING REPLACES THE PREVIOUS WARNING FOR SOUTHEASTERN KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3744 9908 3750 9929 3799 9918 3799 9858
TIME...MOT...LOC 2300Z 202DEG 39KT 3753 9917 

TORNADO...POSSIBLE
HAIL...2.50IN
WIND...70MPH

$$

UMSCHEID
2 follow-up statements
008 
WWUS53 KDDC 082321
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT SUN MAY 8 2016

KSC097-082331-
/O.CAN.KDDC.SV.W.0023.000000T0000Z-160508T2345Z/
KIOWA KS-

621 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KIOWA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3774 9899 3774 9922 3799 9918 3799 9858
TIME...MOT...LOC 2321Z 202DEG 39KT 3774 9906 

$$

KSC047-151-185-082345-
/O.CON.KDDC.SV.W.0023.000000T0000Z-160508T2345Z/
STAFFORD KS-PRATT KS-EDWARDS KS-
621 PM CDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN STAFFORD...NORTHWESTERN PRATT AND SOUTHEASTERN EDWARDS
COUNTIES...

AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TROUSDALE...MOVING NORTH AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MACKSVILLE...BELPRE...HOPEWELL...DILLWYN...FELLSBURG AND TROUSDALE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3774 9899 3774 9922 3799 9918 3799 9858
TIME...MOT...LOC 2321Z 202DEG 39KT 3774 9906 

TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH

$$

UMSCHEID
683 
WWUS53 KDDC 082333
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
633 PM CDT SUN MAY 8 2016

KSC047-151-185-082342-
/O.CAN.KDDC.SV.W.0023.000000T0000Z-160508T2345Z/
STAFFORD KS-PRATT KS-EDWARDS KS-
633 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STAFFORD...
NORTHWESTERN PRATT AND SOUTHEASTERN EDWARDS COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3774 9899 3774 9922 3799 9918 3799 9858
TIME...MOT...LOC 2332Z 202DEG 39KT 3786 9900 

$$

UMSCHEID

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:19 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 8, 4:19 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
419 PM CDT SUN MAY 8 2016

.UPDATE...
Issued at 413 PM CDT Sun May 8 2016

Increased thunderstorm coverage through the evening. Scattered
supercells with very large hail and tornadoes are expected.
Tornado watch outlines areas where the instability/shear
combination most favors tornadic supercells. Threat will continue
through this evening.

&&

.SHORT TERM...(This evening through Monday)
Issued at 1230 PM CDT Sun May 8 2016

An active afternoon and evening on tap, with scattered severe
thunderstorms expected. Primary shortwave of interest was
approaching from NE New Mexico at midday, with surface pressures
just beginning to fall as surface cyclone develops near Clayton.
Still waiting for surface wind/pressure patterns to organize,
which will happen quickly early this afternoon. 12z NAM run seems
to have a good handle on the situation, with forcing for ascent
arriving 4-7 pm. NAM suggests a bimodal distribution of severe
impacts, with supercells developing across the SE counties 4-7 pm,
and also near the triple point across the northern zones. Mprning
WAA convection is clearing the CWA as of midday, but residual
outflow boundaries are present SE of Dodge City that will likely
augment tornadic potential with the expected supercells after 4pm.
Very large to giant hail is likely from the strongest supercells,
with tornadoes possible both across the SE zones, and near the
triple point. All convection should be winding down around 06z, as
shortwave departs and boundary layer stabilizes behind the
dryline. A large range in low temperatures Monday morning, from
near 40 in NW Hamilton county, to lower 60s at Kiowa in Barber
county.

Monday...Parent upper low drifts aimlessly across South Dakota and
Nebraska, with cyclonic flow persisting across Kansas. NAM
forecasts decent instability remaining in this regime on Monday,
with negative LIs and CAPE to 1000 J/kg. As such, after a dry
period Monday morning, some instability showers and storms are
expected to redevelop Monday afternoon, with an emphasis on the
northern zones. Severe threat on Monday will be well removed from
SW KS, across SE KS and E Oklahoma. Afternoon max temps on Monday
will range from lower 70s far NW to lower 80s far SE.

.LONG TERM...(Monday night through Sunday)
Issued at 205 PM CDT Sun May 8 2016

Tuesday...Noticeably warmer. Flat ridge axis passes SW KS Tuesday
morning, followed by SW prefrontal warming ahead of incoming
trough and associated cold front. Highs in the low to mid 80s.
Scattered showers and thunderstorms expected to favor the NW zones
Tuesday afternoon with modest instability ahead of the approaching
cold front.

Cold front has been consistently progged by all guidance to pass
SW KS Tuesday night with northerly winds. Any showers and
thunderstorms during this time period will favor the northern
zones closer to the greater lift.

Wednesday...Noticeably cooler. But with plenty of mid May sun, it
will be pleasant. Afternoon highs in the upper 60s and lower 70s.

Thursday and Friday...Warming trend under NW flow aloft. Included
a mention of showers and thunderstorms across the SE zones Friday
afternoon as both 12z GFS/ECMWF suggest.

Another cold front passage Friday night will usher in cooler
temperatures for Saturday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1200 PM CDT Sun May 8 2016

Scattered TSRA will develop across SW KS this afternoon and
evening, as a strong shortwave arrives during peak heating.
As usual, convection will remain scattered in coverage, so
confidence on any direct impacts on any terminal is low.
Atmosphere will be most conducive to severe convection near P28
this afternoon, and near HYS this evening. Isolated storms may
also form near/east of DDC this afternoon/evening. The lowest
chance of convective aviation impacts is at GCK. Strongest storms
through this evening are expected to have a large hail/tornado
potential. All convection is expected to end by/after 06z Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  51  80  51  83 /  20  10  10  20
GCK  46  76  49  82 /  20  20  10  30
EHA  47  76  50  83 /  10  20  10  20
LBL  46  80  49  86 /  10  10  10  20
HYS  54  77  54  79 /  50  20  20  40
P28  59  83  54  87 /  50  20  10  10

&&

.DDC Watches/Warnings/Advisories...
NONE.
&&

UPDATE...Turner
SHORT TERM...Turner
LONG TERM...Turner
AVIATION...Turner
Hazardous weather outlook, May 8, 4:39 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
439 AM CDT SUN MAY 8 2016

KSZ030-031-043>046-061>066-074>081-084>090-091015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
439 AM CDT SUN MAY 8 2016 /339 AM MDT SUN MAY 8 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

DISCUSSION...AN UPPER LEVEL DISTURBANCE WILL PUSH A DRYLINE INTO
SOUTHWEST KANSAS THIS AFTERNOON. SEVERE THUNDERSTORMS WILL DEVELOP
ALONG AND AHEAD OF THE DRYLINE BY MID AFTERNOON AND INTO THE
EVENING. THE BEST CHANCES FOR VERY LARGE HAIL UP TO BASEBALL SIZE
OR LARGER, DAMAGING WINDS, AND ISOLATED STRONG TORNADOES, WILL BE
FROM JUST EAST AND NORTHEAST OF DODGE CITY AND INTO MUCH OF SOUTH
CENTRAL KANSAS. MOST OF THE SEVERE STORMS WILL BE ENDING BY AROUND
MIDNIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.
  LIMITED FIRE WEATHER RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DISCUSSION...SMALL CHANCES OF THUNDERSTORMS WILL BE ACROSS
SOUTHWESTERN KANSAS ON MONDAY, THEN AGAIN ON WEDNESDAY WITH A COLD
FRONT. MORE THUNDERSTORMS ARE POSSIBLE ON THURSDAY NIGHT INTO
FRIDAY WITH ANOTHER COLD FRONT. SEVERE THUNDERSTORMS ARE NOT
LIKELY.

HAZARDS WEATHER RISK...

  MONDAY...
  LIMITED SEVERE THUNDERSTORM RISK.

  TUESDAY...
  LIMITED FLOODING RISK.
  LIMITED SEVERE THUNDERSTORM RISK.

  WEDNESDAY...
  LIMITED LIGHTNING RISK.

  THURSDAY...
  NO HAZARDS.

  FRIDAY...
  LIMITED LIGHTNING RISK.

  SATURDAY...
  LIMITED LIGHTNING RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT MAINLY
EAST OF A LINE FROM DIGHTON TO NEAR DODGE CITY TO ASHLAND.

&&

FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO

06

In the hours before

Special weather statement, May 8, 4:27 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
427 PM CDT SUN MAY 8 2016

KSZ061-062-082215-
KEARNY KS-HAMILTON KS-
427 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND
NORTHWESTERN KEARNY COUNTIES UNTIL 515 PM CDT/415 PM MDT/...

AT 427 PM CDT/327 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 7 MILES NORTHWEST OF KENDALL...MOVING NORTHEAST AT 20
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
HAMILTON AND NORTHWESTERN KEARNY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3790 10164 3806 10176 3823 10151 3805 10129
TIME...MOT...LOC 2127Z 237DEG 19KT 3803 10162

TURNER
Special weather statement, May 8, 4:50 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
450 PM CDT SUN MAY 8 2016

KSZ061-062-082230-
KEARNY KS-HAMILTON KS-
450 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HAMILTON AND
NORTHERN KEARNY COUNTIES UNTIL 530 PM CDT/430 PM MDT/...

AT 449 PM CDT/349 PM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 12 MILES SOUTHWEST OF LYDIA...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL
HAMILTON AND NORTHERN KEARNY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3826 10143 3827 10125 3826 10120 3815 10117
      3802 10152 3815 10162
TIME...MOT...LOC 2149Z 240DEG 20KT 3815 10144

TURNER
Special weather statement, May 8, 4:59 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
459 PM CDT SUN MAY 8 2016

KSZ044-045-082245-
NESS KS-LANE KS-
459 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LANE AND NORTHWESTERN
NESS COUNTIES UNTIL 545 PM CDT...

AT 458 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHEAST OF DIGHTON...MOVING NORTH AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM MAY REACH SEVERE LEVELS. STAY TUNED FOR POSSIBLE
WARNINGS.

LOCATIONS IMPACTED INCLUDE...
DIGHTON...UTICA...ALAMOTA...SHIELDS AND PENDENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3869 10013 3832 10033 3834 10056 3870 10051
TIME...MOT...LOC 2158Z 193DEG 33KT 3842 10043

TURNER
Special weather statement, May 8, 5:11 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
511 PM CDT SUN MAY 8 2016

KSZ066-078>081-088>090-082315-
FORD KS-EDWARDS KS-KIOWA KS-CLARK KS-BARBER KS-PRATT KS-COMANCHE KS-
STAFFORD KS-
511 PM CDT SUN MAY 8 2016

AT 509 PM CDT...DOPPLER RADAR WAS TRACKING RAPIDLY DEVELOPING STRONG
THUNDERSTORMS FROM NEAR CLARK STATE LAKE DOWN TO PROTECTION TO
BUTTERMILK. THESE WILL LIKELY GROWN INTO SEVERE STORMS
SOON. INITIAL STORMS WERE MOVING NORTHEAST AT 45 MPH

LOCATIONS IMPACTED INCLUDE...
KIOWA...COLDWATER...BUCKLIN...GREENSBURG...HAVILAND...PROTECTION...
MULLINVILLE...HARDTNER...CULLISON...BELPRE...COATS...LAKE CITY...WILMORE...
SUN CITY...AETNA...CROFT...FELLSBURG...BELVIDERE...CENTERVIEW AND LAKE
COLDWATER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3747 9972 3800 9913 3800 9908 3700 9844
      3700 9945
TIME...MOT...LOC 2209Z 219DEG 55KT 3720 9946

UMSCHEID
Special weather statement, May 8, 5:23 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
523 PM CDT SUN MAY 8 2016

KSZ045-082315-
NESS KS-
523 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NESS COUNTY UNTIL 615 PM
CDT...

AT 522 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF NESS CITY...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM MAY INTENSIFY TO SEVERE LEVELS. STAY TUNED FOR POSSIBLE
WARNINGS.

LOCATIONS IMPACTED INCLUDE...
NESS CITY.

LAT...LON 3848 9969 3826 9997 3835 10016 3860 10001
TIME...MOT...LOC 2222Z 212DEG 28KT 3839 10000

TURNER
Local storm report, May 8, 5:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
548 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             5 SE COLDWATER          37.21N 99.27W
05/08/2016  E1.75 INCH       COMANCHE           KS   LAW ENFORCEMENT

&&

JRJ

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:19 PM CDTSevere Thunderstorm WarningDDCScott32 min
May 7, 7:40 PM CDTSpecial Weather StatementDDCLane50 min
May 7, 7:47 PM CDTSevere Thunderstorm WarningDDCLane, Scott14 min
May 7, 8:23 PM CDTSpecial Weather StatementDDCLane52 min
May 7, 8:40 PM CDTSevere Thunderstorm WarningDDCLane, Scott35 min
May 7, 9:09 PM CDTSpecial Weather StatementDDCGray, Haskell51 min
May 7, 9:33 PM CDTSpecial Weather StatementDDCHodgeman42 min
May 7, 9:50 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman40 min
May 7, 9:54 PM CDTSpecial Weather StatementDDCTrego51 min
May 7, 10:23 PM CDTSpecial Weather StatementDDCHodgeman, Ness, Rush52 min
May 7, 10:34 PM CDTSevere Thunderstorm WarningDDCTrego26 min
May 7, 10:38 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego37 min
May 7, 11:10 PM CDTSpecial Weather StatementDDCEllis35 min
May 8, 10:55 AM CDTSpecial Weather StatementDDCPratt50 min
May 8, 11:17 AM CDTSpecial Weather StatementDDCPratt28 min
May 8, 11:25 AM CDTSpecial Weather StatementDDCPratt50 min
May 8, 4:02 PM CDTSpecial Weather StatementDDCHamilton43 min
May 8, 4:17 PM CDTSevere Thunderstorm WarningDDCScott43 min
May 8, 4:27 PM CDTSpecial Weather StatementDDCKearny48 min
May 8, 4:50 PM CDTSpecial Weather StatementDDCKearny40 min
May 8, 4:59 PM CDTSpecial Weather StatementDDCLane46 min
May 8, 5:04 PM CDTSevere Thunderstorm WarningDDCLane, Ness41 min
May 8, 5:11 PM CDTSpecial Weather StatementDDCBarber, Comanche, Kiowa64 min
May 8, 5:23 PM CDTSpecial Weather StatementDDCNess52 min
May 8, 5:30 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt60 min
May 8, 5:32 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego29 min
May 8, 5:35 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Kiowa40 min
May 8, 5:37 PM CDTTornado WarningDDCNess23 min
May 8, 5:43 PM CDTSevere Thunderstorm WarningDDCTrego47 min
May 8, 5:49 PM CDTTornado WarningDDCNess, Trego26 min
May 8, 6:03 PM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Rush36 min
May 8, 6:06 PM CDTTornado WarningDDCTrego24 min
May 8, 6:25 PM CDTTornado WarningDDCEllis, Trego20 min
May 8, 6:38 PM CDTSevere Thunderstorm WarningDDCEllis, Rush23 min
May 8, 6:42 PM CDTSevere Thunderstorm WarningDDCEllis48 min
May 8, 6:48 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford27 min
May 8, 6:53 PM CDTTornado WarningDDCEllis37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.